Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Caribou, ME

February 25, 2016Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Feb 25, 2016, 4:44 AM EST for Penobscot County, Piscataquis County, Maine. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2016, 4:44 AM EST (09:44 UTC)
Expired
Feb 25, 2016, 5:30 AM EST
In force
46 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 113 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 5:00 AM ESTTSTM WND DMGMilo, METREE DOWN ON SUMMER STREET, WITH NUMEROUS LIMBS DOWN THROUGH TOWN. THUNDERSTORM WINDS COMBINED WITH ICE ACCUMULATION ON TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WUUS51 KCAR 250944
SVRCAR
MEC019-021-251030-
/O.NEW.KCAR.SV.W.0002.160225T0944Z-160225T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
444 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  SOUTHWESTERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE...

* UNTIL 530 AM EST

* AT 443 AM EST...AN AREA OF SEVERE THUNDERSTORM WAS LOCATED NEAR
  WHITE CAP MOUNTAIN...OR 11 MILES NORTHWEST OF BROWNVILLE
  JUNCTION...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO TREES WITH DOWNED POWER LINES. 

* LOCATIONS IMPACTED INCLUDE...
  DOVER-FOXCROFT...DEXTER...GUILFORD...HOWLAND...BROWNVILLE JUNCTION...
  CORINTH...MILO...EAST CORINTH...LAKE VIEW PLANTATION...WHITE CAP
  MOUNTAIN...EBEEMEE...ORNEVILLE...FRENCHTOWN...ELLIOTTSVILLE...CORINNA...
  HUDSON...CHARLESTON...SANGERVILLE...BRADFORD AND BROWNVILLE.

THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 200 AND 211.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4586 6878 4500 6868 4493 6931 4561 6946
TIME...MOT...LOC 0943Z 246DEG 53KT 4546 6923 

HAIL...<.75IN
WIND...60MPH
 
$$

HEWITT
2 follow-up statements
994 
WWUS51 KCAR 251004
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
504 AM EST THU FEB 25 2016

MEC019-021-251030-
/O.CON.KCAR.SV.W.0002.000000T0000Z-160225T1030Z/
PISCATAQUIS ME-PENOBSCOT ME-
504 AM EST THU FEB 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR SOUTHEASTERN PISCATAQUIS AND SOUTHWESTERN PENOBSCOT COUNTIES...

AT 503 AM EST...AN AREA OF SEVERE THUNDERSTORMS WAS LOCATED 8 MILES
SOUTHWEST OF MILLINOCKET...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DOWNED TREES AND POWER LINES WITH POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
DOVER-FOXCROFT...HOWLAND...BROWNVILLE JUNCTION...CORINTH...MILO...EAST
CORINTH...LAKE VIEW PLANTATION...WHITE CAP MOUNTAIN...EBEEMEE...
ORNEVILLE...HUDSON...CHARLESTON...BRADFORD...BROWNVILLE...GARLAND...EXETER...
ALTON...LAGRANGE...SEBEC AND ATKINSON.

THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 200 AND 211.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4586 6878 4500 6868 4495 6918 4566 6932
TIME...MOT...LOC 1003Z 246DEG 53KT 4558 6884 

HAIL...<.75IN
WIND...60MPH
 
$$

HEWITT
877 
WWUS51 KCAR 251030
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
530 AM EST THU FEB 25 2016

MEC019-021-251039-
/O.EXP.KCAR.SV.W.0002.000000T0000Z-160225T1030Z/
PISCATAQUIS ME-PENOBSCOT ME-
530 AM EST THU FEB 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PISCATAQUIS AND
SOUTHWESTERN PENOBSCOT COUNTIES WILL EXPIRE AT 530 AM EST...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.

LAT...LON 4586 6878 4500 6868 4495 6918 4566 6932
TIME...MOT...LOC 1025Z 246DEG 53KT 4558 6884 

$$

HEWITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:49 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 25, 2:49 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
249 AM EST THU FEB 25 2016

.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE WEST OVERNIGHT AND TRACK
NORTH OF THE AREA ON THURSDAY. A COLD FRONT WILL CROSS THE REGION
THURSDAY NIGHT. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST
ON FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
245 AM UPDATE...DROPPED INTERIOR DOWNEAST FROM THE WINTER WEATHER
ADVISORY DUE TO WARMING. REST OF HEADLINES REMAIN IN PLACE.

PREVIOUS DISCUSSION...
MENTIONED PATCHY FOG WHERE ALL RN IS FCST TONIGHT INTO THU
MORN...THINKING THAT DWPT TEMPS AOA FZG OVR SN PACK AND COLD
GROUND WILL RESULT IN SOME LLVL CONDENSATION...DESPITE THE
PRESENCE OF AN ERLY TO SERLY BREEZE. OTHERWISE...AFTER A SLOW
STEADY RISE THIS EVE...SFC TEMPS WILL RISE RAPIDLY WITH PASSAGE OF
THE WARM FRONT FROM THE SSE LATER TNGT INTO THU MORN. STEADY RN
WILL TAPER TO SCT SHWRS LATER THU AFTN WITH THE PASSAGE OF AN
OCCLUDED FRONT...WHICH COULD FEATURE A LN OF BRIEF MDT TO HEAVY
SHWRS AHEAD OF THE FRONT. HI TEMPS WILL LIKELY REACH HI TEMPS WELL
INTO THE 40S N AND W TO LOWER 50S S AND E BY THU AFTN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE WILL BE TRACKING ACROSS OUR NORTH THURSDAY NIGHT
BRINGING A MOSTLY CLOUDY, BREEZY AND MILD START TO THE NIGHT WITH
A FEW RAIN SHOWERS ACROSS THE NORTH. A COLD FRONT WILL APPROACH
LATE THURSDAY NIGHT REACHING WESTERN AREAS JUST AFTER MIDNIGHT AND
THE DOWNEAST COAST AROUND DAWN. COLDER AIR WILL BEGIN
OVERSPREADING THE REGION AND BY DAY BREAK FRIDAY MORNING TEMPS
SHOULD BE BELOW FREEZING IN ALL BUT THE SOUTHEAST CORNER OF OUR
AREA. SOME SNOW SHOWERS WILL BE POSSIBLE OVER NORTHERN AREAS LATE
THURSDAY NIGHT INTO FRIDAY MORNING. OTHERWISE, FRIDAY WILL BE
BREEZY, DRY AND COLDER. FRIDAY NIGHT WILL TURN OUT MOSTLY CLEAR AS
HIGH PRESSURE RIDGES ACROSS THE REGION. LOW PRESSURE TRACKING INTO
CENTRAL CANADA COMBINED WITH HIGH PRESSURE MOVING OFF TO THE EAST
WILL BRING A RETURN SOUTHERLY FLOW AND INCREASING CLOUDS,
ESPECIALLY ACROSS THE NORTH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE EXTENDED MODELS ARE IN GOOD AGREEMENT AT THE START OF THE
PERIOD. A MATURE LOW OVER HUDSON BAY...WITH A COLD FRONT EXTENDING
THROUGH THE ST LAWRENCE SEAWAY WILL BE THE MAJOR WEATHER MAKER
EARLY IN THE PERIOD. EARLY SUN MRNG THE FRONT MOVES INTO CENTRAL
MAINE. THE GFS MAINTAINS THE FRONT OVER MAINE AS A SECONDARY LOW
OVER THE CNTRL WI MOVE THE SRN END OF THE FRONT BACK ACROSS AS A
WARM FRONT. THE ECMWF PUSHES THE COLD FRONT THRU MAINE...ITS 2NDY
LOW IS A BIT FARTHER  SOUTH OVER NRN IA. THE GFS MON EVNG MOVES
THE WARM FRONT TO CNTRL ME...AS THE LOW MOVES TO SRN LAKE HURON.
THE ECMWF MOVES THE WARM FRONT TO SW ME...THE LOW TO SRN LAKE MI.
BY MON MRNG THE GFS MOVES THE LOW TO SRN QUEBEC/NRN VT/NH...THE
WARM FRONT OVER NRN AROOSTOOK COUNTY. THE ECMWF TO ERN LAKE
ERIE...NRN NY...THE WARM FRONT ACROSS NRN PISCATAQUIS/PENOBSCOT
COUNTIES. MON EVNG BOTH MODELS MOVE THE LOW AND ASSOCIATED FRONT
EAST OF THE AREA. THE GFS SHOWS A NEW LOW OVER THE WRN GREAT LAKES
REGION...ECMWF SHOWS A NEW LOW OVER ERN NE. THE GFS BY TUES MRNG
SHOW THE LOW OVER LAKE ERIE...WRM FRNT INTO SRN ME. THE ECMWF
SHOWS THE LOW OVER NRN MO...WRM FRNT INTO ERN GREAT LAKES. BY TUES
EVNG THE GFS MOVES THE LOW INTO THE ERN GULF OF MAINE...ECMWF WRN
GULF OF MAINE. BOTH MODELS ARE SHOWING A DEEPENING LOW OVER ERN
TX. WITH A WARM FRONT EXTENDING INTO THE SRN GREAT LAKES...THEN
EAST TO THE COAST OF MASS. AS THE LOW DEEPENS AND MOVES EAST THE
WRM FRNT MOVES INTO SW ME WED MRNG. BY WED EVNG THE GFS MOVES THE
WRM FRNT INTO CNTRL ME. THE ECMWF MOVES THE SYSTEM SOUTH INTO THE
N ATLANTIC SOUTH OF THE GULF OF ME. BY THE OF THE PERIOD THE GFS
INDICATES THAT THE WRM FRNT WILL BE EXTENDED ACROSS NRN ME...THE
ECMWF SHOW A HIGH PRESSURE RIDGE CENTERED OVER SRN QUEBEC. OTHER
THAN SOME TIMING DIFFERENCES THE MODELS ARE IN PRETTY GOOD
AGREEMENT THROUGH THE MIDDLE PORTIONS OF THE EXTENDED
PERIOD...THEN DRIFT APART.

LOADED A BLEND TO SMOOTH OUT DIFFERENCES IN THE MODELS. LOADED
NAWAVE4 FOR SEAS IN THE COASTAL WATERS. USED THE WIND GUST BY
FACTOR FOR WIND GUSTS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
NEAR TERM: CONT LIFR AND LCLY VLIFR TNGT IN MIXED PRECIP TO
RN/PATCHY FOG ACROSS THE N AND RN/PATCHY FOG CNTRL AND DOWNEAST.
LIFR CONDITIONS IN RN/FOG THU MORN SHOULD AT LEAST IMPROVE TO IFR
THUS AFTN...WITH MVFR CONDITIONS POSSIBLE OVR DOWNEAST SITES MID
TO LATE AFTN.

SHORT TERM: MVFR CONDITIONS ARE EXPECTED THURSDAY NIGHT.
CONDITIONS WILL IMPROVE TO VFR DOWNEAST FRIDAY MORNING AND VFR
ACROSS THE NORTH FRIDAY AFTERNOON. VFR CONDITIONS ARE EXPECTED
FRIDAY NIGHT INTO SATURDAY, BUT MAY LOWER TO MVFR ACROSS THE FAR
NORTH LATE SATURDAY AFTERNOON.

&&

.MARINE...
NEAR TERM: WINDS AND SEAS WILL CONT TO SLOWLY RAMP UP TO GALE
FORCE GUSTS AND WV HTS UP TO 10 TO 14 FT OVR THE OUTER MZS AND 5
TO 9 FT OVR THE INNER BAY/HARBOR MZ THU AND THU NGT. KEPT CLOSE
TO WW3 WV HTS FOR THIS UPDATE.

SHORT TERM: GALES THURSDAY NIGHT WILL LIKELY BE TRANSITIONED TO
SCA FRIDAY INTO FRIDAY NIGHT. WINDS SHOULD BE BELOW SCA ON
SATURDAY.

&&

.HYDROLOGY...
WILL CONT WITH THE CURRENT FLOOD WATCH WHERE THERE IS STILL SIG
SN PACK ON THE GROUND AND RVR ICE. WITH THE FCST OF 1.50 TO 2.0
INCHES OF LIQUID EQUIV...WHICH WILL MSLY BE RNFL...XCPT PERHAPS
ACROSS THE XTRM N (NRN ZONE1) WHERE MORE THAN HALF THE EVENT WILL
BE SNFL AND ICE. THE COMBO OF MDT TO HVY RNFL AND RAPIDLY RISING
TEMPS WILL MELT THE CURRENT SNFL AND SOME OF THE OLDER SN
PACK...RESULTING IN SIG RUN-OFF IN STREAMS AND EVENTUALLY NRN
RIVERWAYS THU INTO THU EVE...POSSIBLY RESULTING IN MINOR STREAM
FLOODING AND THE DISLODGING OF RVR ICE FOR POSSIBLE ICE JAMS.
URBAN FLOODING IS ALSO POSSIBLE IN THE FLOOD WATCH AREA...SPCLY
IF RN AND SN MELT RUN-OFF IS BLOCKED BY SN CLOGGED STORM DRAINS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING
     FOR MEZ001>006-010-031.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     MEZ002>006.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     MEZ010-011-031-032.
     WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR MEZ001.
     WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT
     FOR MEZ029-030.
MARINE...GALE WARNING FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY FOR
     ANZ050>052.

&&

NEAR TERM...HEWITT
Hazardous weather outlook, Feb 24, 9:25 PM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
925 PM EST WED FEB 24 2016

MEZ002>006-260230-
NORTHEAST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
925 PM EST WED FEB 24 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST THURSDAY THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ029-030-260230-
COASTAL HANCOCK-COASTAL WASHINGTON-
925 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT EST
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015>017-032-260230-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
925 PM EST WED FEB 24 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE AND INTERIOR DOWNEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ010-031-260230-
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
925 PM EST WED FEB 24 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST THURSDAY THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001-260230-
NORTHWEST AROOSTOOK-
925 PM EST WED FEB 24 2016

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST THURSDAY THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-260230-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
925 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE WIND WILL INCREASE TO GALE FORCE BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CB

In the hours before

Local storm report, Feb 24, 10:52 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1052 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     SNOW             SAINT PAMPHILE          46.92N  69.71W
02/24/2016  E8.0 INCH        AROOSTOOK          ME   PUBLIC

            1/2 INCH OF SLEET

0956 PM     FREEZING RAIN    KOKADJO                 45.67N  69.45W
02/24/2016  E0.20 INCH       PISCATAQUIS        ME   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

EVENT NUMBER CAR1600766
EVENT NUMBER CAR1600767

RAHE
Local storm report, Feb 24, 11:22 PM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1122 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     FREEZING RAIN    1 N CARIBOU             46.88N  68.01W
02/24/2016  M0.24 INCH       AROOSTOOK          ME   ASOS/AWOS

&&

EVENT NUMBER CAR1600768

CB
Local storm report, Feb 25, 2:45 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
245 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     SNOW             DOVER-FOXCROFT          45.18N 69.23W
02/25/2016  U0.0 INCH        PISCATAQUIS        ME   LAW ENFORCEMENT

            TREES HANGING ON POWER LINES DUE TO HEAVY SNOW ANDICE
            RESULTING IN POWER OUTAGES IN PORTIONS OF SOUTHERN
            PISCATAQUIS COUNTY

&&

JAH
Special weather statement, Feb 25, 3:00 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
300 AM EST THU FEB 25 2016

MEZ003>005-010-011-015-031-250845-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-NORTHERN
PENOBSCOT-SOUTHERN PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
300 AM EST THU FEB 25 2016

... THUNDERSTORMS MOVING NORTHEAST ...

AT 255 AM EST...AN AREA OF THUNDERSTORMS WAS 7 MILES SOUTHWEST OF
BROWNVILLE JUNCTION...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
OLD TOWN...MILLINOCKET...DOVER-FOXCROFT...DEXTER...NEWPORT...GREENVILLE...
GUILFORD...HOWLAND...MOUNT KATAHDIN...BROWNVILLE JUNCTION...RIPOGENUS...
BAXTER ST PARK...CORINTH...MILO...KENDUSKEAG...MONSON...BLANCHARD...EAST
CORINTH...LAKE VIEW PLANTATION AND EBEEMEE.

THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 157 AND 159...AND
BETWEEN MILE MARKERS 200 AND 230.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4634 6868 4504 6856 4480 6929 4507 6936
      4502 6962 4546 6975 4555 6976 4565 6970
      4569 6977 4577 6978 4575 6976 4576 6972
      4588 6971 4586 6966 4587 6965 4598 6968
      4598 6980 4608 6981
TIME...MOT...LOC 0755Z 239DEG 107KT 4543 6916

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:00 AM ESTSpecial Weather StatementCARPenobscot, Piscataquis45 min
Feb 25, 4:03 AM ESTSevere Thunderstorm WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington87 min
Feb 25, 5:44 AM ESTSpecial Weather StatementCARWashington46 min
Feb 25, 7:09 AM ESTSpecial Weather StatementCARHancock, Washington51 min
Feb 25, 9:29 AM ESTDense Fog AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset11 hr

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.